Alabama, 2011Heat in Alabama, June 2, 2011
June 2, 2011 · NWS HUN · 1 event in 1 county or zone
A heat fatality occurred on the 2nd of June in Madison County. A male died of a heart attack attributed in part to dehydration due to the hot weather.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A heat fatality occurred on the 2nd of June in Madison County. A male died of a heart attack attributed in part to dehydration due to the hot weather.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 2, 11:34 AM CST, 26 minutes earlier.
Area forecast discussion, Jun 2, 11:34 AM CST, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1234 PM CDT THU JUN 2 2011
.UPDATE...FOR 18Z TAFS.
&&
.AVIATION...
VFR CONDITIONS WILL CONTINUE THROUGHOUT THE TAF PERIOD. SOME PATCHY
FOG MAY DEVELOP AT BOTH TERMINALS TOWARD DAYBREAK. KMSL COULD DROP TO
MVFR VSBYS CRITERIA...BUT WILL LEAVE VFR FOR NOW. WINDS WILL REMAIN
LIGHT AND VARIABLE FOR MOST OF THE PERIOD...BEFORE SHIFTING TO THE
NORTHWEST ON FRIDAY.
&&
.PREV DISCUSSION... /ISSUED 1043 AM CDT THU JUN 2 2011/
UPDATE...TO TWEAK TEMPERATURES AND RAISE DEWPOINTS.
HIGH PRESSURE REMAINS IN PLACE ACROSS THE SOUTHEAST. HOWEVER...A
WEAKLY CONVERGENT BOUNDARY EXTENDING FROM THE SOUTH CAROLINA COAST
WEST INTO GA AND NE ALABAMA CAN BE SEEN IN SURFACE OBSERVATIONS.
THIS WILL BE THE FOCUS FOR ISOLATED TO SCATTERED SHOWER AND
THUNDERSTORM ACTIVITY IN THE SOUTHEAST THIS AFTERNOON AND EVENING ON
THE EAST AND SOUTHEAST PORTION OF THE AFORE-MENTIONED HIGH PRESSURE
SYSTEM.
JET DYNAMICS SUPPORTING THIS BOUNDARY OVER NE AL NEAR THE EDGE OF
THE RIDGE ARE FAIRLY WEAK AND WILL REMAIN PRIMARILY OVER GA AND SOUTH
CAROLINA. THEREFORE...BELIEVE COVERAGE WITH ANY SHOWER AND
THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING WILL BE VERY
ISOLATED OVER OUR FORECAST AREA. THE CONCERNING THING THOUGH...IS THE
WINDEX VALUES FOR NE AL AND SOUTHERN MIDDLE TN...WHICH ARE 65 TO 69
KTS. THEREFORE...IF ANY STORM DEVELOPS...WE COULD BE TALKING ABOUT A
VERY POTENT...BUT VERY ISOLATED SEVERE MICROBURST THREAT.
FOR THE FORECAST HAVE RAISED POP A BIT IN NE AL AND SOUTHERN MIDDLE TN
TO 20 PERCENT...BASED ON THE LOCATION OF THE AFORE-MENTIONED
BOUNDARY. ALSO...TWEAKED HIGH TEMPERATURES IN THE SHOALS AREA TO 98
DEGREES. BASED ON HOURLY OBSERVATIONS...HAVE ALSO RAISED DEWPOINTS
ACROSS MUCH OF THE AREA THIS MORNING AND AFTERNOON. THIS IS ONE THING
THAT IS MAKING THE MICROBURST THREAT SO POTENT.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
COLBERT...CULLMAN...FRANKLIN AL...LAUDERDALE...LAWRENCE...
LIMESTONE...MADISON...MORGAN.
TN...NONE.
&&
20Hazardous weather outlook, Jun 2, 11:51 AM CST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1251 PM CDT THU JUN 2 2011
ALZ001>010-016-TNZ076-096-097-030300-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1251 PM CDT THU JUN 2 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TONIGHT...
HEAT INDEX TEMPERATURES WILL BE AROUND 105 DEGREES THIS AFTERNOON
MAINLY IN PORTIONS OF NORTHWEST AND NORTH CENTRAL ALABAMA...WHICH
WILL LEAD TO AN INCREASED RISK FOR HEAT RELATED ILLNESSES. A HEAT
ADVISORY HAS BEEN ISSUED FOR THESE AREAS THROUGH 7 PM. ELSEWHERE...HEAT
INDEX TEMPERATURES WILL STILL BE AROUND 100 DEGREES.
THERE IS A VERY SLIGHT CHANCE FOR THUNDERSTORMS TO DEVELOP FROM LATE
AFTERNOON THROUGH EARLY EVENING...MAINLY ACROSS NORTHEAST ALABAMA AND
SOUTHERN MIDDLE TENNESSEE. IF STORMS INDEED DEVELOP...THEN ENVIRONMENTAL
CONDITIONS ARE FAVORABLE FOR STRONG TO SEVERE MICROBURST WINDS.
HOWEVER...THIS THREAT IS DEPENDENT ON THE DEVELOPMENT OF STORMS...AND
THE POTENTIAL FOR STORM DEVELOPMENT APPEARS TO BE VERY LOW AT THIS
TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ON
FRIDAY...ESPECIALLY OVER NORTHEASTERN ALABAMA AND SOUTHERN MIDDLE
TENNESSEE. DESPITE THIS THUNDERSTORM ACTIVITY...HEAT INDEX
TEMPERATURES WILL BE BETWEEN 98 AND 103 DEGREES ON FRIDAY.
THE HEAT WAVE WILL EXTEND THROUGH THE REMAINDER OF THE WEEKEND INTO
NEXT WEEK. THE HOTTEST TEMPERATURES MAY OCCUR ON SATURDAY THROUGH
MONDAY...APPROACHING 100 DEGREES AGAIN. TEMPERATURES MAY BE A FEW
DEGREES LOWER BY TUESDAY AND WEDNESDAY. DUE TO THE PROLONGED PERIOD
OF RELATIVELY HOT TEMPERATURES...AN INCREASED RISK FOR HEAT RELATED
ILLNESSES WILL CONTINUE THROUGH THE PERIOD. ISOLATED THUNDERSTORMS
WILL BE POSSIBLE AGAIN MONDAY THROUGH WEDNESDAY. STRONG GUSTY WINDS
WILL BE THE MAIN THREAT FROM THIS ACTIVITY.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.
20
Heat, Madison
- When
- June 2, 12:00 PM CST to 6:00 PM CST
- Where
- Madison forecast zone
- Reported by
- Newspaper
- Coordinates
- 34.763, -86.550 (the zone’s center; the record gives no point)
A heat fatality occurred on the 2nd of June in Madison County. A male died of a heart attack attributed in part to dehydration due to the prolonged hot weather period.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in North Dakota, June 2 to 30, 2011$36 million · 6 events
- Hail and Damaging Winds in North Dakota, June 2 to 3, 2011$880,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in South Carolina, June 2, 2011$175,000 · 1.75 in hail · 42 events
- Damaging Winds and Lightning Strike in Louisiana, June 2 to 3, 2011$358,000 · 50 kt wind · 9 events
- Hail and Damaging Winds in Louisiana, June 2, 2011$105,000 · 1.5 in hail · 9 events
- Hail and Damaging Winds in South Dakota, June 2, 20112.5 in hail · 17 events
- Hail and Damaging Wind in North Carolina, June 2, 20111.75 in hail · 16 events
- Damaging Winds in South Carolina, June 2, 2011$12,000 · 50 kt wind · 7 events
- Hail and Damaging Winds in South Carolina, June 2, 20111 in hail · 9 events
- Hail and Damaging Wind in Montana, June 2, 20111.75 in hail · 8 events
- Hail and Damaging Wind in South Dakota, June 2, 20111.75 in hail · 6 events
- Hail and Damaging Winds in Alabama, June 2 to 5, 2011$2,000 · 1.5 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 337879.